MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB; PISTON SYRINGE
Model Number 305924
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 3ml ll w/ndl sftygld 25x1 rb plunger detached.This was discovered during use.The following information was provided by the initial reporter: material no.305924 batch no.7093912.It was reported that the plunger detached from the black rubber.Per email from customer: plunger detached from the black rubber after drawing up vaccine.Plunger is loose and slides to end of syringe.This is the second one in a week but from a different box.No others identified in the box.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: two 3ml syringes with safetyglide needle assemblies attached in opened blister packs (p/n 305924) were received and evaluated.One blister pack was from batch 7093912 and one was from batch 7093907.It was observed in both syringes, the end of the plunger rods were broken off inside the stopper and were rejectable per product specification.Potential root cause for the broken plunger rod defect is associated with the assembly process.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9425918
Report Number1213809-2019-01226
Device Sequence Number19517766
Product Code FMF
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number305924
Device Catalogue Number305924
Device Lot Number7093912
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;